The One Problem With Creatine Supplements: Does Creatine Cause Acne?
Thinking about taking creatine but worried about acne? Have you started using creatine and noticed a few pimples popping up here and there? You are not alone!
I myself have been thinking about taking a supplement group called creatine in order to help build more muscles and boost my workout routine. But there is one problem with creatine supplements: Does creatine cause acne?
I spoke to a few bodybuilders and creatine users in the gym the other day. Admittedly, some of the people I have spoken to did have acne while others did not. Most of them were already on acne medication. Did the people with acne already have acne before they took creatine or did the creatine actually cause the acne?
Does Creatine Cause Acne?
Biotin Does cause acne.
asked a few people about this and they all said the same thing. The acne came
when they started using creatine. Now that sounds like bad news for
health-conscious gym buffs like myself.
The good news is that there is such a
thing as Acne Medication. Plus, you won’t be using creatine forever, will
you? So just like the creatine, the acne is probably just a phase. Plus, there
is a way to prevent it or control acne as it happens
Creatine manufacturers and some users have been proclaiming that creatine does not cause acne. On the other hand, other users have claimed otherwise. Supporters of creatine have insisted that it is not the creatine itself that causes the acne but rather the dehydration and high sugar diet that accompanies creatine ingestion. In other words, acne is supposedly caused by the hormone imbalance and dehydration.
Regardless of whether creatine is the main cause of acne or not, the fact is that more creatine users have admitted to having to deal with acne even if they have never had it in the past.
Everyone’s body is different so creatine does cause acne in some people. Even if there is no direct association between creatine and acne, there may be effects on your skin from the increase in hormones. If you already have acne and are planning to take creatine, it is important to continue taking acne medications as you add in creatine to your regimen.
The Causes of Acne Problem
Most people think that steroids and creatine are more similar than they actually are. When you take creatine supplements, you won’t develop the same masculine traits that you would when you take steroids.
However, the hormones that creatine produces in your body may cause an increase in acne. Aside from this, dehydration is a side effect of creatine. This may also cause acne.
Typically, creatine users feel like they need to increase the amount of water they drink since creatine tends to cause dehydration. The reason for this is that creatine consumption repairs and rebuilds muscle tissue and restores water in the muscles while it takes water away from the body. Also, since water is taken away from your body, this causes dehydration of the skin. Essentially, dehydrated skin is more prone to acne.
3. Twice the Energy
When taking creatine, people tend to feel that they have twice the energy they actually have. This leads to more intense, harder workout sessions. This leads to more perspiration. With more perspiration, your body will have a tendency to have more pimples.
4. Rehydration Helps
One recommendation by some brands of creatine is to consume more fruit and sports drink when taking the supplement to create a more satisfying taste. Plus, this may help in the ensuing, inevitable dehydration. Sports drinks and fruit drinks tend to cause the body to produce more insulin. This further triggers acne, since hormone levels tend to rise up.
Simple Solutions When Creatine Causes Acne
When taking creatine, there are a few things you can do to decrease the amount of acne produced. You might, for example, want to take the creatine with liquids. Even if it may not taste very good, this decreases the amount of glucose in your blood. This means that there should be a decrease in the acne amount as well.
When you take a creatine supplement with water, this further hydrates the body. That's killing two birds with one stone. As a matter of fact, it is necessary to drink more than 8 to 10 water glasses daily if you are taking creatine supplement. Since your body’s hydration is stolen by creatine in order for this to be re-distributed to the muscles, you will need to replenish your body’s water supply.
It is also a good idea to take acne medication when you take creatine. The increased dehydration plus the hormones that come with creatine ingestion will cause acne. In other words, even users that have never really had an acne problem in the past are probably going to experience acne once they start taking creatine.
The acne medication taking in conjunction with the creatine is one way the body can help resist the impending acne that inevitably arrives.
Another great idea is to eat while taking creatine supplements. This helps fight off hydration since it absorbs water in other ways while fuelling your body with energy so that it does not have to solely feed off of energy from creatine.
How To Prevent Acne While Using Creatine
Here is steps to take in order to solve the acne problem caused by creatine:
- Drink more water
- Eat while taking creatine
- Reduce your sugar intake
- Replace coffee with tea
- Administer/continue your acne medication
The hormonal increase that comes with taking creatine supplements clearly causes or worsens acne. In individuals that are able to tolerate creatine well, low doses may not cause acne. Plus, acne development due to creatine may be cumulative. Thus, when people use creatine on a short-term basis, there may be no effect.
On the other hand, even with low dose creatine supplementation, acne breakouts may occur. The conclusion is that to create conclusions about the likely causes of acne, there need to be more studies done on creatine supplements that cause imbalanced hormones, thus triggering acne.
Do you have any questions? I would love to hear your comments down below.